Florida, 2014Damaging Wind in Florida, June 25, 2014
June 25, 2014 · NWS MLB · 1 event in 1 county or zone
Thunderstorms developed on the east coast sea breeze and became strong as they entered Orange County. One home sustained damage due to a fallen tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed on the east coast sea breeze and became strong as they entered Orange County. One home sustained damage due to a fallen tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 7:20 PM EST, 41 minutes earlier.
Area forecast discussion, Jun 25, 7:20 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
820 PM EDT WED JUN 25 2014
.DISCUSSION...EAST COAST SEA BREEZE AND OUTFLOW BOUNDARIES FROM
EARLIER CONVECTION THAT OCCURRED NEAR LAKE OKEECHOBEE CONTINUE TO
MOVE GRADUALLY INLAND AND MAY SPARK A FEW SHOWERS OR STORMS
THROUGH THE I-4 CORRIDOR AND LAKE COUNTY THIS EVENING. ADDITIONAL
CONVECTION OVER THE NORTHEAST FLORIDA COAST AND OUTFLOW THAT IS
GENERATED FROM THIS ACTIVITY MAY PUSH SOUTHEAST WITH A CHANCE FOR
STORMS ALSO EXISTING THROUGH LATE EVENING ALONG THE VOLUSIA COUNTY
COAST. OTHERWISE RAIN CHANCES FOR REGIONS FARTHER SOUTH OF
ORLANDO LOOK PRETTY LOW FOR THE REST OF TONIGHT. A FEW STRONG
STORMS STILL POSSIBLE WITH MAIN THREATS BEING FREQUENT LIGHTNING
AND STRONG WIND GUSTS. ANY CONVECTIVE DEVELOPMENT WILL INCREASE
CLOUD COVER THIS EVENING BUT THEN EXPECT PARTLY CLOUDY TO MOSTLY
CLEAR SKIES OVERNIGHT AFTER SHOWERS AND STORMS DIMINISH. WINDS
WILL GRADUALLY VEER FROM THE S/SE TO W/SW...BECOMING LIGHT LATE.
LOWS EXPECTED IN THE LOW/MID 70S.
&&
.AVIATION...TEMPO IFR/MVFR CONDS WILL OCCUR WITH ANY ADDITIONAL
SHRA/TSRA DEVELOPMENT...MAINLY FROM KMCO NORTHWARD THROUGH
MIDNIGHT. OTHERWISE VFR THROUGH THURSDAY MORNING. SLIGHTLY GREATER
MOISTURE OVER THE REGION MAY ALLOW FOR A LITTLE HIGHER COVERAGE OF
SHOWERS AND STORMS TOMORROW AFTERNOON.
&&
.MARINE...S/SE WINDS UP TO 10 KNOTS WILL BECOME W/SW OVERNIGHT
WITH SEAS 1-2 FEET. A CHANCE FOR OFFSHORE MOVING STORMS STILL
EXISTS THROUGH LATE EVENING MAINLY ALONG THE VOLUSIA COAST.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
WEITLICH/KELLY
Hazardous weather outlook, Jun 25, 3:32 AM EST, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
432 AM EDT WED JUN 25 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
432 AM EDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
THOUGH THE ATMOSPHERE WILL BE A LITTLE DRIER TODAY THAN PREVIOUS
DAYS...AMPLE MOISTURE REMAINS FOR SCATTERED SHOWERS AND
LIGHTNING STORMS TO DEVELOP THIS AFTERNOON. THIS DRIER AIR WILL
ENHANCE STORM DOWNDRAFTS...AND A FEW STRONG TO SEVERE STORMS WILL
BE POSSIBLE. ACTIVITY WILL MOVE TO THE EAST-SOUTHEAST AT AROUND 15
MPH.
THE MAIN THREATS WILL BE FOR WIND GUSTS UP TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
PERSONS SHOULD BE PREPARED TO HEAD INDOORS IF SKIES LOOK
THREATENING. DON'T WAIT UNTIL THE ONSET OF RAINFALL BEFORE SEEKING
SHELTER. LIGHTNING CAN STRIKE MILES AWAY FROM AN APPROACHING
STORM.
.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND LIGHTNING STORMS DEVELOPING ACROSS THE REGION TODAY
WILL MOVE TO THE EAST-SOUTHEAST AT AROUND 15 TO 20 KNOTS...AFFECTING
INLAND LAKES AND WATERWAYS BEFORE MOVING ACROSS THE INTRACOASTAL
AND NEARSHORE ATLANTIC WATERS. A FEW STORMS MAY ALSO DEVELOP ALONG
THE INTRACOASTAL IN THE EARLY AFTERNOON AS THE EAST COAST SEA
BREEZE PUSHES INLAND. ANY STORM TODAY WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS IN ADDITION TO CHOPPY
SEAS AND FREQUENT CLOUD TO WATER STRIKES.
.RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL COUPLED WITH AN APPROACHING LOW
ASTRONOMICAL TIDE WILL RESULT IN A LOW TO MODERATE THREAT FOR RIP
CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH PATROL FOR
ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS...AND SWIM ONLY WITHIN
SIGHT OF A LIFEGUARD. NEVER SWIM ALONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED TO LOCALLY NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS
AND LIGHTNING STORMS WILL CONTINUE ACROSS THE REGION INTO NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
MOSES
In the hours before
Special weather statement, Jun 25, 2:43 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT WED JUN 25 2014
FLZ059-064-252015-
MARTIN-ST. LUCIE-
343 PM EDT WED JUN 25 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN
COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 415 PM EDT.
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
NORTHWESTERN MARTIN COUNTY...MOVING NORTH AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
LAT...LON 2710 8067 2712 8068 2719 8068 2732 8064
2724 8044 2705 8051
TIME...MOT...LOC 1943Z 198DEG 7KT 2717 8058
JPSpecial weather statement, Jun 25, 3:17 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT WED JUN 25 2014
FLZ059-064-252045-
MARTIN-ST. LUCIE-
417 PM EDT WED JUN 25 2014
...A SIGNIFICANT WEATHER ADVISORY REMAINS IN EFFECT FOR STRONG WIND
GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN
COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 445 PM EDT.
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
NORTHWESTERN MARTIN COUNTY. MOVEMENT IS SLOW AND ERRATIC.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2711 8067 2720 8068 2726 8068 2727 8067
2727 8053 2716 8049 2710 8067
TIME...MOT...LOC 2016Z 289DEG 4KT 2718 8062
KELLYThunderstorm Wind, Orange
- When
- June 25, 8:01 PM EST
- Where
- Orange County, 1.8 mi N of Westwood
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 28.596, -81.451
A large tree was toppled and damaged an adjacent home in the Pine Hills area of Orlando. Power lines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 25, 2014$267,000 · 1.5 in hail · 15 events
- Flash Flood in Pennsylvania, June 25 to 26, 2014$500,000 · 1 event
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Tornado and Flash Flood in Texas, June 25, 2014$50,000 · EF0 · 2 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522001.